Alert archive / Georgia / Heat Advisories in 2010
Heat Advisory 4, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Aug 1, 2010, 3:59 PM EDT for 43 counties in Georgia. It took effect at Aug 3, 2010, 8:00 AM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2010, 3:59 PM EDT (19:59 UTC)
- In effect from
- Aug 3, 2010, 8:00 AM EDT
- Expired
- Aug 5, 2010, 8:00 PM EDT
- In force
- 60 hr
- Issued by
- NWS Atlanta, GA
All 43 counties
Baldwin County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Clarke County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Floyd County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Warren County, GA, Washington County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 1, 3:53 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 1, 3:53 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EDT SUN AUG 1 2010 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND A FEW ISOLATED THUNDERSTORMS POPPING ACROSS NORTH AND CENTRAL GEORGIA. THESE STORMS SEEM TO BE FORMING ALONG OR JUST NORTH OF THE OLD FRONTAL BOUNDARY THAT HAS BEEN SAGGING ACROSS CENTRAL/SOUTH GEORGIA FOR SOME TIME NOW. THUNDERSTORMS ACTIVITY OVER THE NEXT FEW DAYS SHOULD BE RATHER LIMITED AS THE STRONG SUBTROPICAL RIDGE TO OUR WEST BUILDS EAST THROUGH THE MIDDLE OF THE WEEK. THE SURFACE...ALMOST WEDGE LIKE RIDGE...BUILDS IN TO NE GA A BIT THROUGH WEDNESDAY ALSO. GA DOES REMAIN IN NORTHWEST FLOW BEING ON THE EASTERN PERIPHERY OF THE UPPER RIDGE...SO ONE OR MORE WEAK SHORTWAVES MIGHT STILL MOVE DOWN INTO OUR AREA OUT OF THE TN/MS RIVER VALLEYS. PW VALUES STAY ABOVE 1.7 INCHES THROUGH THE SHORT TERM SO ANY SHRA/TSRA DEVELOPMENT WILL RESULT IN HEAVY DOWNPOURS. THE REAL STORY CONTINUES TO BE THE HEAT...WITH NO END IN SIGHT TO THE HEAT ADVISORIES AND EXCESSIVE HEAT WARNING. MAINTAINED CURRENT LAYOUT ADVISORIES/WARNINGS THROUGH MON NIGHT THEN ADDED NW GA COUNTIES INTO THE ADVISORY FOR TUE. NEARLY THE ENTIRE AREA ASIDE FROM THE NE GA MOUNTAINS AND PORTIONS OF THE ATL AREA COULD SEE 105-110 HEAT INDICES OR GREATER THROUGH 00Z WED. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... NOT MUCH CHANGE TO OUR HOT AND HUMID CONDITIONS AS THE MID/UPPER TROPOSPHERIC RIDGE REMAINS PARKED OVER THE DEEP SOUTH FROM ARKANSAS TO GEORGIA. PROBABLY THE MOST INTERESTING FEATURE OF THE EXTENDED IS THAT THERE SEEMS TO BE A GROWING CONSENSUS IN THE GLOBAL MODELS TOWARD DEVELOPING A TROPICAL DISTURBANCE WHICH IS NOW CROSSING THE CENTRAL TROPICAL ATLANTIC OCEAN. AS LONG AS THE RIDGE REMAINS SO STRONG OVER US...WE PROBABLY WOULD NOT HAVE ANY IMPACT LOCALLY...THOUGH IT WILL BE SOMETHING TO WATCH OVER THE COMING WEEK OR MORE. && .PREV DISCUSSION... /ISSUED 220 PM EDT SUN AUG 1 2010/ .AVIATION... 18Z TAF DISCUSSION... MIXTURE OF MOSTLY VFR AND SCATTERED MVFR CONDITIONS EXPECTED TO CONTINUE ACROSS THE FORECAST AREA THROUGH 06Z. ISOLATED CONVECTION ALREADY BEGINNING TO DEVELOP...AND THIS TREND SHOULD CONTINUE... PEAKING AROUND 22Z TO 02Z. MVFR VISIBILITIES SHOULD BEGIN TO INCREASE IN COVERAGE AFTER 06Z WITH WIDESPREAD MVFR VISIBILITIES EXPECTED BY 10Z. ISOLATED TO SCATTERED IFR VISIBILITIES ALSO EXPECTED BETWEEN 10Z AND 14Z. SCATTERED MVFR TO IFR CEILINGS ALSO POSSIBLE BETWEEN 10Z AND 14Z...MAINLY IN EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA. WINDS WILL BE QUITE VARIABLE OVER THE AREA THROUGH 15Z AS THE LOW LEVEL PRESSURE GRADIENT REMAINS FAIRLY LOOSE. WEST THROUGH NORTHWEST WINDS WILL BE FAVORED THIS AFTERNOON...ESPECIALLY FROM THE ATLANTA AREA NORTH AND WEST. WINDS WILL TREND TOWARD EASTERLY OVERNIGHT... BUT WILL REMAIN VERY LIGHT. //ATL...CONFIDENCE... CONFIDENCE HIGH FOR MOST FORECAST ELEMENTS...BUT MEDIUM AT BEST FOR WIND DIRECTION. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 95 74 95 75 / 20 20 10 20 20 ATLANTA 75 95 77 94 78 / 20 20 10 20 20 BLAIRSVILLE 70 90 69 93 70 / 20 20 10 20 20 CARTERSVILLE 72 96 73 96 74 / 20 20 10 20 20 COLUMBUS 78 98 78 98 79 / 20 20 10 20 20 GAINESVILLE 75 92 75 94 76 / 20 20 10 20 20 MACON 77 97 75 97 76 / 20 30 10 20 20 ROME 72 99 74 98 75 / 20 20 10 20 20 PEACHTREE CITY 73 95 74 94 73 / 20 20 10 20 20 VIDALIA 77 96 78 94 77 / 20 30 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON... LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR... TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX. HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD... GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...JASPER... JEFFERSON...JONES...LAMAR...MACON...MARION...MERIWETHER... MONROE...MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH... PIKE...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO... TAYLOR...TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WILKES... WILKINSON. HEAT ADVISORY FROM 8 AM TO 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...COWETA...DADE... FLOYD...GORDON...HARALSON...HEARD...MURRAY...PAULDING...POLK... WALKER...WHITFIELD. && 01
Hazardous weather outlook, Aug 1, 6:13 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 AM EDT SUN AUG 1 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 613 AM EDT SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL OF THE AREA FOR THE NEXT FEW DAYS. MEANWHILE...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAIN. GUSTY WINDS CAN BE EXPECTED AS WELL. .OTHER HAZARDS... HEAT INDICES OF 110 AND GREATER ARE EXPECTED ACROSS CENTRAL GEORGIA THIS AFTERNOON...WITH HEAT INDICES OF 105 AND GREATER COVERING THE REST OF CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA. .DISCUSSION... INSTABILITY WILL INCREASE AGAIN THIS AFTERNOON WITH CAPES CLIMBING TO ABOVE 2000. WITH THE SHORTWAVE MOVING ACROSS THE AREA...THE ADDITIONAL LIFT WILL RESULT IN SLIGHTLY ENHANCED THUNDERSTORM ACTIVITY...WITH SOME STORMS POSSIBLY BECOMING STRONG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 1, 2:53 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 PM EDT SUN AUG 1 2010 GAZ023-025-034-035-011945- 253 PM EDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN BARROW...GWINNETT...JACKSON AND HALL COUNTIES UNTIL 345 PM EDT... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MAYSVILLE TO HOG MOUNTAIN...MOVING SOUTHEAST AT 15 MPH. UP TO ONE AND HALF INCHES OF RAIN HAS FALLEN ACROSS PARTS OF EASTCENTRAL HALL COUNTY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS BARROW...GWINNETT...JACKSON AND HALL COUNTIES THROUGH 345 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 1, 3:42 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT SUN AUG 1 2010 GAZ034-035-047-012030- 342 PM EDT SUN AUG 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...HEAVY RAIN...AND PEA SIZED HAIL IN WALTON...BARROW AND GWINNETT COUNTIES UNTIL 430 PM EDT... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF RUSSELL TO HARBIN...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT YARGO STATE PARK...COUNTY LINE...WINDER...RUSSELL...CARL...AUBURN...HARBIN... DACULA...BOLD SPRINGS...BETHLEHEM...WINDSOR...NICHOLASVILLE... NICHOLASVILLE...GRATIS AND CAMPTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 43 min |
| Jul 31, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock | 52 min |
| Jul 31, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 31 min |
| Jul 31, 8:50 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 55 min |
| Aug 1, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 51 min |
| Aug 1, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Newton, Rockdale, Walton | 39 min |
| Aug 1, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 34 min |
| Aug 1, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 34 min |
| Aug 1, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.